MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +0 MM NECK LENGTH; PROTHESIS, HIP

ZIMMER BIOMET, INC. ZIMMER FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +0 MM NECK LENGTH; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: country: australia.D10: cat# 110024463, lot# 536020 g7 dual mobility liner 42mm e, cat# ep-200148, lot# 483760 act artic e1 hip brg 28x42mm, cat# 110010244, lot# 7210423 g7 osseoti 3 hole shell 52mm e, cat# 010000999, lot# 6478740 g7 screw 6.5mm x 30mm, cat# 010000999, lot# 7055643 g7 screw 6.5mm x 30mm, cat# 00811400200, lot# 65179060 femoral stem 12/14 neck taper std.Offset size 2 130 mm, cat# 00801102020, lot# 64590495 allen medullary cement plugs 1-20 mm diameter flange/10 mm diameter.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately 2 years post implantation of a right total hip arthroplasty, the patient was revised due to dislocation.The dislocated hip was due to a glute injury, which was initially repaired during the primary procedure.An attempt was made at a closed reduction of the hip; however, during the closed reduction, the bearing separated from the head and lodged in glute soft tissue.No additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d4;g3;h2;h3;h4;h6.H6: component code: mechanical (g04) head.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: eccentric position of the femoral head within the acetabular cup consistent with the reported bearing disassociation and displacement.A definitive root cause cannot be determined.This complaint was confirmed based on the provided radiograph review confirming the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ZIMMER FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +0 MM NECK LENGTH
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19962893
Report Number0001822565-2024-02620
Device Sequence Number8731991
Product Code LPH
UDI-Device Identifier00889024498785
UDI-Public(01)00889024498785(17)310331(10)3068754
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number802202802
Device Lot Number3068754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight83 KG